Alert archive / North Dakota / Wind Chill Warnings in 2014

Wind Chill Warning 5, NWS Bismarck, ND

November 30, 20144 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Nov 30, 2014, 2:43 PM CST for 4 counties in North Dakota. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2014, 2:43 PM CST (20:43 UTC)
Expired
Dec 1, 2014, 12:00 PM CST
In force
21 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Renville County, ND, Rolette County, ND

The radar

The Minot AFB radar (KMBX), 49 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -169 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-169 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WWUS43 KBIS 302043
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CST SUN NOV 30 2014

...DANGEROUS WIND CHILLS THROUGH MONDAY MORNING FOR MUCH OF NORTH
DAKOTA...

.WIDESPREAD...DANGEROUS WIND CHILLS ARE EXPECTED ACROSS ALL OF
WESTERN AND CENTRAL NORTH DAKOTA THROUGH MONDAY MORNING. WIND
CHILLS TO 35 BELOW ARE EXPECTED FOR NEARLY ALL OF THE AREA. THE
COLDEST WIND CHILLS TO 45 BELOW ARE FORECAST ACROSS THE FAR
NORTH...FOR LOCATIONS SUCH AS BOWBELLS THROUGH BOTTINEAU AND
BELCOURT. FROST BITE IN AS LITTLE AS TEN MINUTES IS POSSIBLE TO
EXPOSED SKIN. 

THOSE TRAVELING SHOULD CARRY A WINTER SURVIVAL KIT. STAY WITH
YOUR VEHICLE...AND BE SURE TO HAVE HAVE PLENTY OF GAS TO KEEP YOUR
VEHICLE RUNNING FOR HEAT IF YOU BECOME STRANDED.

NDZ002>005-010445-
/O.UPG.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
/O.NEW.KBIS.WC.W.0005.141130T2043Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
243 PM CST SUN NOV 30 2014

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. 

* WIND CHILL VALUES...AS COLD AS 45 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

* OTHER IMPACTS...FROST BITE IN AS LITTLE AS TEN MINUTES TO EXPOSED
  SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ031-032-040-041-043-044-010445-
/O.EXA.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT...
BOWMAN...HETTINGER
143 PM MST SUN NOV 30 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. 

* WIND CHILL VALUES...AS COLD AS 35 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

* OTHER IMPACTS...FROST BITE IN 30 MINUTES OR LESS TO EXPOSED
  SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$

NDZ001-009>013-017>023-025-033>037-042-045>048-050-051-010445-
/O.CON.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
243 PM CST SUN NOV 30 2014 /143 PM MST SUN NOV 30 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WIND CHILL VALUES...AS COLD AS 35 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

* OTHER IMPACTS...FROST BITE IN 30 MINUTES OR LESS TO EXPOSED
  SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$

AYD
7 follow-up statements
404 
WWUS43 KBIS 010003
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CST SUN NOV 30 2014

...DANGEROUS WIND CHILLS THROUGH MONDAY MORNING FOR MUCH OF NORTH
DAKOTA...

.WIDESPREAD...DANGEROUS WIND CHILLS ARE EXPECTED ACROSS ALL OF
WESTERN AND CENTRAL NORTH DAKOTA THROUGH MONDAY MORNING. WIND
CHILLS TO 35 BELOW ARE EXPECTED FOR NEARLY ALL OF THE AREA. THE
COLDEST WIND CHILLS TO 45 BELOW ARE FORECAST ACROSS THE FAR
NORTH...FOR LOCATIONS SUCH AS BOWBELLS THROUGH BOTTINEAU AND
BELCOURT. FROST BITE IN AS LITTLE AS TEN MINUTES IS POSSIBLE TO
EXPOSED SKIN.

THOSE TRAVELING SHOULD CARRY A WINTER SURVIVAL KIT. STAY WITH
YOUR VEHICLE...AND BE SURE TO HAVE HAVE PLENTY OF GAS TO KEEP
YOUR VEHICLE RUNNING FOR HEAT IF YOU BECOME STRANDED.

NDZ002>005-010815-
/O.CON.KBIS.WC.W.0005.000000T0000Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
603 PM CST SUN NOV 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WIND CHILL VALUES...AS COLD AS 45 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

* OTHER IMPACTS...FROST BITE IN AS LITTLE AS TEN MINUTES TO 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ001-009>013-017>023-025-031>037-040>048-050-051-010815-
/O.CON.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
603 PM CST SUN NOV 30 2014 /503 PM MST SUN NOV 30 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WIND CHILL VALUES...AS COLD AS 35 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

* OTHER IMPACTS...FROST BITE IN 30 MINUTES OR LESS TO EXPOSED 
  SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$
TWH
397 
WWUS43 KBIS 010345
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CST SUN NOV 30 2014

...DANGEROUS WIND CHILLS THROUGH MONDAY MORNING FOR MUCH OF NORTH
DAKOTA...

.WIDESPREAD...DANGEROUS WIND CHILLS ARE EXPECTED ACROSS ALL OF
WESTERN AND CENTRAL NORTH DAKOTA THROUGH MONDAY MORNING. WIND
CHILLS TO 35 BELOW ARE EXPECTED FOR NEARLY ALL OF THE AREA. THE
COLDEST WIND CHILLS TO 45 BELOW ARE FORECAST ACROSS THE FAR
NORTH...FOR LOCATIONS SUCH AS BOWBELLS THROUGH BOTTINEAU AND
BELCOURT. FROST BITE IN AS LITTLE AS TEN MINUTES IS POSSIBLE TO
EXPOSED SKIN.

THOSE TRAVELING SHOULD CARRY A WINTER SURVIVAL KIT. STAY WITH
YOUR VEHICLE...AND BE SURE TO HAVE HAVE PLENTY OF GAS TO KEEP
YOUR VEHICLE RUNNING FOR HEAT IF YOU BECOME STRANDED.

NDZ002>005-011145-
/O.CON.KBIS.WC.W.0005.000000T0000Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
945 PM CST SUN NOV 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WIND CHILL VALUES...AS COLD AS 45 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

* OTHER IMPACTS...FROST BITE IN AS LITTLE AS TEN MINUTES TO 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ001-009>013-017>023-025-031>037-040>048-050-051-011145-
/O.CON.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
945 PM CST SUN NOV 30 2014 /845 PM MST SUN NOV 30 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WIND CHILL VALUES...AS COLD AS 35 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

* OTHER IMPACTS...FROST BITE IN 30 MINUTES OR LESS TO EXPOSED 
  SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$
TWH
175 
WWUS43 KBIS 010714
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
114 AM CST MON DEC 1 2014

...VERY COLD WIND CHILLS THROUGH MONDAY MORNING...

.DANGEROUS WIND CHILLS WILL CONTINUE ACROSS NORTH DAKOTA
OVERNIGHT THROUGH MONDAY MORNING. WIND CHILLS AS COLD AS 35 BELOW
CAN BE EXPECTED. THE COLDEST WIND CHILLS...TO AROUND 40
BELOW...ARE POSSIBLE FAR NORTH.

MAKE SURE TO COVER ALL EXPOSED SKIN IF OUTDOORS...AND CARRY A
WINTER SURVIVAL KIT IF PLANNING TRAVEL.

NDZ002>005-011515-
/O.CON.KBIS.WC.W.0005.000000T0000Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
114 AM CST MON DEC 1 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...AS COLD AS 40 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ001-009>013-017>023-025-031>037-040>048-050-051-011515-
/O.CON.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
114 AM CST MON DEC 1 2014 /1214 AM MST MON DEC 1 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS COLD AS 35 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$

HEINERT
639 
WWUS43 KBIS 010942
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
342 AM CST MON DEC 1 2014

...VERY COLD WIND CHILLS THROUGH MONDAY MORNING...

.DANGEROUS WIND CHILLS WILL CONTINUE ACROSS NORTH DAKOTA
OVERNIGHT THROUGH MONDAY MORNING. WIND CHILLS AS COLD AS 35 BELOW
CAN BE EXPECTED. THE COLDEST WIND CHILLS...TO AROUND 40 BELOW...
ARE POSSIBLE FAR NORTH.

MAKE SURE TO COVER ALL EXPOSED SKIN IF OUTDOORS...AND CARRY A
WINTER SURVIVAL KIT IF PLANNING TRAVEL.

NDZ002>005-011745-
/O.CON.KBIS.WC.W.0005.000000T0000Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
342 AM CST MON DEC 1 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...AS COLD AS 40 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ001-009>013-017>023-025-031>037-040>048-050-051-011745-
/O.CON.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
342 AM CST MON DEC 1 2014 /242 AM MST MON DEC 1 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS COLD AS 35 BELOW ZERO.

* TIMING...THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$
770 
WWUS43 KBIS 011233
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
633 AM CST MON DEC 1 2014

...VERY COLD WIND CHILLS THROUGH THIS MORNING...

.DANGEROUS WIND CHILLS WILL CONTINUE ACROSS NORTH DAKOTA
THIS MORNING. THE COLDEST WIND CHILLS...TO AROUND 40 BELOW...ARE
POSSIBLE FAR NORTH. WIND CHILLS AS COLD AS 35 BELOW CAN BE
EXPECTED ELSEWHERE.

MAKE SURE TO COVER ALL EXPOSED SKIN IF OUTDOORS...AND CARRY A
WINTER SURVIVAL KIT IF PLANNING TRAVEL.

NDZ002>005-011800-
/O.CON.KBIS.WC.W.0005.000000T0000Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
633 AM CST MON DEC 1 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...AS COLD AS 40 BELOW ZERO.

* TIMING...THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ001-009>013-017>023-025-031>037-040>048-050-051-011800-
/O.CON.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
633 AM CST MON DEC 1 2014 /533 AM MST MON DEC 1 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS COLD AS 35 BELOW ZERO.

* TIMING...THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$
922 
WWUS43 KBIS 011533
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
933 AM CST MON DEC 1 2014

...VERY COLD WIND CHILLS THROUGH THIS MORNING...

.DANGEROUS WIND CHILLS WILL CONTINUE ACROSS NORTH DAKOTA THIS
MORNING. THE COLDEST WIND CHILLS...TO AROUND 40 BELOW...ARE
POSSIBLE FAR NORTH. WIND CHILLS AS COLD AS 25 BELOW CAN BE
EXPECTED ELSEWHERE.

MAKE SURE TO COVER ALL EXPOSED SKIN IF OUTDOORS...AND CARRY A
WINTER SURVIVAL KIT IF PLANNING TRAVEL.

NDZ002>005-011800-
/O.CON.KBIS.WC.W.0005.000000T0000Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
933 AM CST MON DEC 1 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...AS COLD AS 40 BELOW ZERO.

* TIMING...THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NDZ001-009>013-017>023-025-031>037-040>048-050-051-011800-
/O.CON.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
933 AM CST MON DEC 1 2014 /833 AM MST MON DEC 1 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...AS COLD AS 25 BELOW ZERO.

* TIMING...THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN. IF
TRAVELING...CARRY A WINTER SURVIVAL KIT.

&&

$$

AYD
357 
WWUS43 KBIS 011821
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1221 PM CST MON DEC 1 2014

...WIND CHILL ADVISORY AND WARNING HAVE EXPIRED...

.TEMPERATURES CONTINUE TO SLOWLY WARM ACROSS WESTERN AND CENTRAL
NORTH DAKOTA...AND THE WIND CHILL WARNING AND ADVISORY HAVE
EXPIRED.

NDZ002>005-011930-
/O.EXP.KBIS.WC.W.0005.000000T0000Z-141201T1800Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA
1221 PM CST MON DEC 1 2014

...WIND CHILL WARNING HAS EXPIRED...

TEMPERATURES CONTINUE TO SLOWLY WARM ACROSS WESTERN AND CENTRAL
NORTH DAKOTA AND THE WIND CHILL WARNING HAS EXPIRED.

$$

NDZ001-009>013-017>023-025-031>037-040>048-050-051-011930-
/O.EXP.KBIS.WC.Y.0026.000000T0000Z-141201T1800Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
TOWNER...RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1221 PM CST MON DEC 1 2014 /1121 AM MST MON DEC 1 2014/

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES CONTINUE TO SLOWLY WARM ACROSS WESTERN AND CENTRAL
NORTH DAKOTA AND THE WIND CHILL ADVISORY HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Nov 30, 12:56 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 30, 12:56 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1256 PM CST SUN NOV 30 2014

.UPDATE...
ISSUED AT 1256 PM CST SUN NOV 30 2014

ALLOWED THE WIND CHILL ADVISORY TO EXPIRE FOR NOW ACROSS
SOUTHWEST NORTH DAKOTA. HOWEVER...A RE-ISSUANCE OF THE ADVISORY
FOR THE SOUTHWEST MAY BE NEEDED FOR TONIGHT.

UPDATE ISSUED AT 928 AM CST SUN NOV 30 2014

NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE...OTHER THAN TO
LOWER HIGHS A COUPLE DEGREES FOR MOST AREAS TODAY WITH A TENDENCY
TO BE A BIT TOO AMBITIOUS IN TEMPERATURE RECOVER IN ARCTIC
AIRMASSES. OTHERWISE...THE ONLY QUESTION IS IF AN UPGRADE TO A
WIND CHILL WARNING MAY BE NEEDED FAR NORTH TONIGHT.

UPDATE ISSUED AT 619 AM CST SUN NOV 30 2014

ONLY CHANGE FOR EARLY MORNING UPDATE WAS TO KEEP CLOUD COVER OVER
SOUTHERN PARTS OF THE AREA LONGER THIS MORNING AS IT HAS BEEN A
BIT SLOWER TO RECEDE THAN PREVIOUSLY THOUGHT. OTHERWISE...GOING
FORECAST IS IN GOOD SHAPE.

&&

.SHORT TERM...(TODAY AND TONIGHT)

ISSUED AT 314 AM CST SUN NOV 30 2014

COLD TEMPERATURES WILL HIGHLIGHT THE SHORT TERM PERIOD.

CURRENTLY...LONG WAVE UPPER LEVEL TROUGH OVER CANADA AND THE
NORTHERN PLAINS REGION. ENERGY AT THE BASE OF THE TROUGH CONTINUES
TO GENERATE LIGHT SNOW OVER FAR SOUTHERN NORTH DAKOTA. LIGHT SNOW
WILL DISSIPATE BETWEEN NOW AND 12Z AS SURFACE HIGH PRESSURE
CONTINUES TO BUILD OUT OF THE NORTH INTO THE REGION AND AS
MID/UPPER LEVEL FORCING DIMINISHES. CURRENT WIND CHILL HEADLINES ON
TRACK WITH ALL LOCATIONS NEAR OR WELL WITHIN ADVISORY LEVEL
CHILLS.

THE SKY WILL CONTINUE TO CLEAR FROM NORTH TO SOUTH THIS MORNING
LEADING TO A MOSTLY SUNNY AFTERNOON AND CLEAR NIGHT. ARCTIC AIR
ACCOMPANYING THE SURFACE HIGH WILL SEE DAYTIME HIGHS ONLY REACHING
THE SINGLE DIGITS ABOVE SOUTH WITH SUBZERO HIGHS NEAR THE CANADIAN
BORDER...WHERE WIND CHILLS ALSO REMAIN -25F OR COLDER. OVERNIGHT
TEMPERATURES WELL BELOW ZERO ACROSS WEST AND CENTRAL NORTH
DAKOTA...WITH THE COLDER LOWS (-15F TO -25F) NORTH...CENTRAL...AND
ACROSS MY EAST. WILL NOT TAKE MUCH WIND WITH TEMPERATURES THIS
COLD TO REACH ADVISORY LEVEL WIND CHILLS ONCE AGAIN TONIGHT. THE
EXCEPTION WILL BE OVER THE FAR SOUTHWEST WHERE WIND CHILLS ARE
PROJECTED TO REMAIN 'WARMER' AROUND -10F TO -15F.

.LONG TERM...(MONDAY THROUGH SATURDAY)

ISSUED AT 314 AM CST SUN NOV 30 2014

FRIGID TEMPERATURES WILL CONTINUE INTO MONDAY MORNING BEFORE RETURN
FLOW SETS UP BRINGING A SLIGHT WARM UP. A WEAK SHORT WAVE SLIDES
THROUGH MONDAY NIGHT...BUT EXPECT MOST AREAS SHOULD REMAIN DRY WITH
ONLY A VERY LOW CHANCE FOR SOME SNOW FAR SOUTHWEST. REMAINDER OF THE
WEEK SHOULD REMAIN DRY. TEMPERATURES TRY TO CONTINUE REBOUNDING ON
TUESDAY...THOUGH A COLD FRONT DROPS THROUGH THE AREA LATE TUESDAY
BRINGING AN END TO THIS...WITH TEMPERATURES ONLY EXPECTED TO CLIMB
INTO THE TEENS OVER MOST LOCATIONS WEDNESDAY. UPPER RIDGE THEN
SLIDES TOWARDS THE AREA FOR THE LATER PART OF THE WEEK BRINGING A
WARM-UP TO NEAR NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1256 PM CST SUN NOV 30 2014

VFR CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE 18 UTC TAF
CYCLE WITH COLD HIGH PRESSURE IN PLACE. NORTHWEST WINDS WILL
INCREASE THIS AFTERNOON WITH GUSTS OF 20-25 KTS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ MONDAY FOR
NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051.

&&

UPDATE...AYD
SHORT TERM...NH
LONG TERM...JJS
AVIATION...AYD
Hazardous weather outlook, Nov 30, 12:20 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1220 PM CST SUN NOV 30 2014

NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-011830-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1220 PM CST SUN NOV 30 2014 /1120 AM MST SUN NOV 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND CHILL ADVISORY REMAINS IN EFFECT. WIND CHILLS AS COLD AS
35 BELOW ZERO ARE EXPECTED THROUGH MONDAY MORNING. PLEASE SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DANGEROUS WIND CHILLS AROUND 35 BELOW ZERO SUNDAY NIGHT INTO
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ031-032-040-041-043-044-011830-
GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS-
1120 AM MST SUN NOV 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS TO 25 BELOW ARE POSSIBLE ACROSS SOUTHWEST NORTH DAKOTA
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

Nearby

Wind Chill Warnings in North Dakota, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.